Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Undergone chemotherapy for bone tumor. Having severe oligoasthenospermia. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
regarding low sperm count and motility
Posted Thu, 26 Sep 2013 in Infertility Problem
 
 
Answered by Dr. Shanthi.E 13 hours later
Brief Answer:
Need more information

Detailed Answer:
Hi XXXXXXX

I am sorry about your current problem of Oligoasthenospermia.

Please let me know more in detail about your concern specially your smoking history and work history.

We could resolve this problem if it is not very severe. Can you share the semen analysis report with me? You have a feature to upload the report by yourself on the right side of this query page. You may want to utilize it.

Awaiting your response

Regards,
Above answer was peer-reviewed by
 
Follow-up: Undergone chemotherapy for bone tumor. Having severe oligoasthenospermia. Suggestions? 5 days later
Hi Shanthi,

I don't smoke but I used to occasionally drink alcohol on weekly basis , which I have stopped long back. I am a IT professional .Most of the time sitting at one place .

Regarding , sperm count was 3 millions with 50% motility and poor morphology . When last time I got SA done , I used to work in night shifts .

I had undergone through chemotherapy for bone tumor 11 years back . I am not sure whether my present condition is due to past history of cancer treatment. I have read some experiments and research papers on spermatagenosis recovery after chemo treatment , which says either it comes back to normal after 3-4 years or never .

I have tried some ayurvedic medicines like spemen , but ended up with no results .



Regards
XXXXX
 
 
Answered by Dr. Shanthi.E 14 hours later
Brief Answer:
Last semen analysis report is not ideal result

Detailed Answer:
Hi XXXXXXX

Thanks for getting back to me with the details.

I am glad you do not smoke. Keep it up! Alcohol on weekly basis is not good; make it once a month.

The last semen analysis report is not a good result. Sperm count of 3 millions is pretty less. Normal is 20 million. Motility is good but morphology is poor. Sorry about this.

Yes, chemotherapy can cause suppression of Spermatogenesis. But what were the drugs used for chemotherapy in you, and for how long was the treatment? If you could give me these details, I can opine more specifically if Chemotherapy was the actual cause of your oligoasthenospermia.

I am sorry; I am unaware of the Ayurvedic medicines. However, there is no much medical treatment available for Oligoasthenospermia. Yes, a glass of milk, dry fruits especially the almonds are good for spermatogenesis.

Hope this helps you.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Undergone chemotherapy for bone tumor. Having severe oligoasthenospermia. Suggestions? 8 hours later
Hi ,
Thank you so much for quick response

Here is the details of drugs used for my cancer treatment in the past :
1) Cyclophospamide
2) Vincristine
3) Andramycin

There were three 4 chemo cycles , one before surgery and 3 post surgery for 12 months .
 
 
Answered by Dr. Shanthi.E 14 hours later
Brief Answer:
The drugs are probable causes

Detailed Answer:
Hi XXXXXXX

Thanks for writing the details.

Yes, cyclophosphamide causes gonadal suppression in both men and women. Vincristine causes azospermia in men. Adriamycin has no effects on spermatogenesis.

Perhaps, these drugs were the causes of your oligoasthenospermia. A total of 4 chemotherapy cycles of these drugs would have caused the defect.

Hope this answers your query.

Take care!

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor